Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes increase in blood pressure level?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Thu, 7 Aug 2014 in Medicines and Side Effects
Question: Hello,

My mother, aged 56 years, has been taking the Revelol x50 for the past five days. She checked her blood pressure jsut a while back, and finds it to be 178/98 as opposed to the normal of 120/80. She has been taking daily pills for pressure since a number of years now, and her normal pressure hovers around 140-160/80 generally. She has a history of high blood pressure. She has also been suffering from severe headache the past 4-5 hours. She was asked to take only one Revelol x-50 per day, as opposed to two she was taking till last week. Should she take a pill now to reduce her pressure/headache? What should our options be now?
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
insufficient dose resulted this trouble

Detailed Answer:
Thank you for asking
Your mother has been suffering from hypertension and the reason of this recent sure is reduction of the dose . revelol has 5 mg amlodipine and 50 mg Metoprolol. Dosages of which are 10 and 100 respectively. They are started at these 5 and 50 dosage combination but increase gradually 2.5 and 25 mg respectively to finally meet 10 and 100 mg.so that makes two tablets a day.
Headaches are because of hypertensive surge. Will resolve with blood pressure reduction.remember medicines just help main players are diet and lifestyle modifications. Exercise and salt restrictions are main players. Also lowering lipids and losing weight. Seek an AHA website guidelines for further guidance.
Get to ER now for immediate BP lowering using intravenous approach to prevent any damage like stroke and careful next time.
Kick the doctor in the nuts for me who lowered the dose and resulted all this chaos.
I hope it helps. Take good care of your mother and yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Severe headache

doctor1 MD

I had a discectomy 2wks ago for a ruptured disk. Since then I have had several bouts of nausea, vomiting and either constipation or diarrhea. I had my post op followup today but I wasnt given an opportunity to speak or let anyone know how i was feeling. Upright, check- ok see you in a month type appt. I no longer get any hunger pains at all, food smells and tastes bad. Should I be concerned with this plus the vomiting, (I wake up with severe headaches and usually vomit soon after). Is this normal?

doctor1 MD

I started taking aspiren regimen 3 days ago without asking my doctor I have rapid heart beat and heart palpatations and anxiety disorder. I thought it would help, I felt better for last three days no rapid heartbeat as bad as it usually is but got severe headaches. Should I continue taking it today, also I thought it would be good for arthritis in my lower back, but the headaches terrible. My blood pressure has been low for the last month 110 over 78 and since taking the regimen it has gone up to 120 to 130 I think that s a better blood pressure

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

On going symptoms in adult female have been pain behind right eye, with discharge. Severe head ache in temple/ear/eye area, all on right side only. Yellow discharge from right ear. Now experiancing high stomache pains. Had tick bite right side scalpe, took meds for lymes for one month. Any ideas would be very appreciated! Thank, from her concerned husband.

doctor1 MD

Hi sir, I'm 30 years old I have been suffering with severe headache from past 10years. 5 years ago I consulted a neurologist and got diagnosed with a pineal region epidermoidal cyst but the size is 12*12*12mm so no need of surgery. and from then I...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...

doctor1 MD

I have ingested fish with cigutera! What is the best way to handle the symptoms? Headache, diarrhea , sensitivity to water.... Also, should I try to eat?